Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
187 Doctors are Online

Taken Sulfamethoxazole for recurrent UTI. Burning while having sex. Normal?

Yes thank you. I have been suffering from uti s off and on for bout a year. I have been on sulfamethoxazole again for a few days now and feel a little better. Today i started my period and my husband and i started to well engage in intercourse and i suddenly started burning really bad right away. Is that normal or could it be something more than a uti that i keep getting?
Asked On : Sun, 18 Nov 2012
Answers:  1 Views:  49
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
Hello and welcome to HCM.

Thank you for your query.

First of all, it is best to refrain from sexual intercourse until you have completely recovered from the infection, and your doctor says it is fine to re-engage in sexual intercourse.

The next thing you will have to do is to re-visit your doctor and get re-examined. The symptom that you have explained in your query of burning during or after intercourse matches that of a yeast infection, which might not respond well to the medication you are currently on.

This could also just be another symptom of the UTI that you have been diagnosed with, but we cannot be too sure without an elaborate examination.

I hope I have succeeded in providing the information you were looking for. Please feel free to write back to me for any further clarifications. I would gladly help you.

Best wishes.
Answered: Sat, 27 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor